Patient :Hi Currently I am consulting a psychiatrist for the depression mode that I have been facing these days.He prescribed me to take 3 pills per day.They are Venlafaxine 37.5 mg for morning and Olanzapine half and Venlafaxine 75mg for night.But past two days I am feeling like constipation and the blood is coming with toilet.So I stopped these tablets for two days but I am feeling like drowsy after I stopped this pills.Is that any side effect of not taking pills for last two days?
Thank you for writing to us.
Please note that bloody stools and constipations may have different causes and psychiatric medications may not have caused these. These medications are not to be stopped abruptly and as you have experienced already, withdrawal symptoms do occur if withdrawn suddenly. Depression is 100% treatable and in some, prolonged remissions are observed after continuous treatments spanning years. Please continue treatment as per doctor's advice and do not stop or change medications without advice. Things will get better and better with time, rest assured!
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.